MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER
Model Number ET009533
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Perforation of Vessels (2135); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Hold for bg 4.19 the healthcare professional reported that a patient underwent a mechanical thrombectomy of a middle cerebral artery (mca) m2 segment occlusion with a 5mm x 33mm embotrap ii revascularization device (et009533 / 21g174av) and experienced bleeding after the embotrap ii device was retrieved.The complaint device is not available to be returned.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.Conclusion: the healthcare professional reported that a patient underwent a mechanical thrombectomy of a middle cerebral artery (mca) m2 segment occlusion with a 5mm x 33mm embotrap ii revascularization device (et009533 / 21g174av) and experienced bleeding after the embotrap ii device was retrieved.The complaint device is not available to be returned.A review of the manufacturing documentation associated with this lot (21g174av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Hemorrhage secondary to vascular injury is a well-known potential adverse event associated with endovascular mechanical thrombectomy for acute ischemic stroke cases and is listed in the embotrap ii instructions for use (ifu) as such.With the information provided, it is not possible to determine the root cause of the event.However, there are vessel characteristics, patient and procedural factors that may have contributed to the reported event.There is no indication that the device malfunctioned, or that the event is related to a device design or manufacturing issue.Intracranial hemorrhage is a condition which can cause permanent damage/death or may require additional intervention to prevent further/permanent injury.Furthermore, the relationship of the embotrap ii to the reported event cannot be excluded.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 16-mar-2022 that changed the reportability of the event as related to this product reported in this medwatch report.[additional information]: on 16-mar-2022, additional information was received.The information indicated that the physician ¿mistook this case to another case which a competitor¿s device was used.This case had no adverse event.There was no bleeding occurred in this case.¿ upon further review, this complaint does not meet the criteria for medical device reporting since there was no adverse event and there is no complaint against a cerenovus device.This event is no longer considered us fda mdr reportable.No further reports will be forthcoming.

Brand Name
EMBOTRAP II 5X33 REVASC. DEV.
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13737144
Report Number3011370111-2022-00022
Device Sequence Number4608479
Product Code NRY
UDI-Device Identifier10886704081326
UDI-Public10886704081326
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model NumberET009533
Device Catalogue NumberET009533
Device Lot Number21G174AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown